Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Green Bay, WI

May 24, 2012Lincoln County, Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2012, 6:59 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 6:59 PM CDT (23:59 UTC)
Expired
May 24, 2012, 7:34 PM CDT
In force
35 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lincoln County, WI, Marathon County, WI

The radar

The Green Bay radar (KGRB), 146 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:07 PM CDTTORNADORib Mountain, WICONFIRMED TORNADO BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:22 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS53 KGRB 242359
SVRGRB
WIC069-073-250045-
/O.NEW.KGRB.SV.W.0017.120524T2359Z-120525T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  CENTRAL MARATHON COUNTY IN CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES SOUTHWEST OF TOMAHAWK TO 7 MILES SOUTHWEST OF MERRILL
  TO 11 MILES SOUTHWEST OF MOSINEE...AND MOVING NORTHEAST AT 55 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  WAUSAU...TOMAHAWK...MERRILL...MOSINEE...RIB MOUNTAIN...WESTON...
  HALDER AND MOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

&&

LAT...LON 4468 8998 4505 8987 4555 8989 4555 8964
      4556 8943 4469 8942
TIME...MOT...LOC 2358Z 223DEG 46KT 4538 8978 4512 8977
          4472 8988
WIND...HAIL 60MPH 0.75IN

$$

KALLAS
2 follow-up statements
821 
WWUS53 KGRB 250015
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CDT THU MAY 24 2012

WIC069-073-250045-
/O.CON.KGRB.SV.W.0017.000000T0000Z-120525T0045Z/
LINCOLN WI-MARATHON WI-
715 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARATHON AND EASTERN LINCOLN COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF WOODBORO TO 7 MILES 
NORTH OF WAUSAU TO MOSINEE...MOVING NORTHEAST AT 55 MPH. PENNY SIZE 
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTON AROUND 720 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HARRISON...
GLEASON...BLOOMVILLE...SUNSET...NUTTERVILLE...JEFFRIS AND DOERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A 
TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

&&

LAT...LON 4555 8973 4556 8943 4469 8942 4468 8992
TIME...MOT...LOC 0014Z 223DEG 46KT 4555 8957 4509 8960
          4487 8962
WIND...HAIL 60MPH 0.75IN

$$

KALLAS
882 
WWUS53 KGRB 250034 RRA
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT THU MAY 24 2012

WIC069-073-250044-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-120525T0045Z/
LINCOLN WI-MARATHON WI-
734 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARATHON AND EASTERN
LINCOLN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4555 8973 4556 8943 4469 8942 4468 8992
TIME...MOT...LOC 0034Z 223DEG 46KT 4574 8931 4528 8935
          4506 8937

$$

KALLAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:04 PM CDT, 55 minutes earlier.

Area forecast discussion, May 24, 6:04 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT THU MAY 24 2012

UPDATED FOR SHORT-TERM TRENDS AND ALSO UPDATED AVIATION PORTION
FOR 00Z TAF ISSUANCE

.UPDATE...GETTING SPORADIC DAMAGE REPORTS FM ACRS THE AREA BASED
JUST ON GRADIENT WINDS. WINDS ABV SFC STILL INCRG...BUT LOW-LEVEL
LAPSE RATES MAY EDGE BACK A BIT WITH THE LOSS OF SUNSHINE. WIND
ADVISORY STILL LOOKS ON TRACK.

LOCAL MESO PLOTS SHOWING VERY LIMITED INSTABILITY IN THE FCST AREA
DUE TO DRY AIR AT LOW-LEVELS. BUT GIVEN STG QG FORCING THAT WL
SWEEP ACRS THE AREA COMBINED WITH CONVERGENCE ALONG THE COLD
FRONT...SHOULD BE ABLE TO MAINTAIN AT LEAST A BROKEN LINE OF
STORMS ACRS THE WHOLE AREA. AND GIVEN THE STG GRADIENT
WINDS...THERE IS LIKELY TO BE A CONTINUED RISK OF DAMAGING WINDS
AS THE STORMS SWEEP E. EXTRAPOLATION OF THE LINE WL BRING IT E OF
CURRENT TORNADO WATCH WELL BEFORE 03Z...SO WL PROBABLY NEED TO
MAKE SOME DECISION ON HOW TO HANDLE THE SITN WITHIN THE NEXT HR OR
SO. ALTHOUGH A BRIEF SPIN-UP TYPE TORNADO CAN/T BE RULED OUT DUE
TO THE VERY STG SHEAR AT LOW-LEVELS...THE MAIN RISK WL CONT TO BE OF
DAMAGING WINDS.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 234 PM CDT THU MAY 24 2012...

SHORT TERM...TNGT AND FRI. MAIN FCST ISSUE WL BE THE SEVERE
WEATHER THREAT LATE THIS AFTERNOON THRU THE EVENING HOURS AS A
CDFNT PUSHES THRU THE AREA. A TORNADO WATCH IS IN EFFECT FOR CNTRL
WI THRU 03Z.

THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDED FROM NW WI S-SW
THRU CNTRL IA. AN AREA OF LOW PRES WAS RIDING THE FNT AND WAS
SITUATED JUST WEST OF EAU. THIS DEEPENING LOW PRES WAS PROVIDING
FOR GUSTY SOUTH WINDS OVER NE WI WITH GUSTS OVER 40 MPH. RADAR
MOSAIC CONTINUED TO SHOW A LARGE BAND OF TSTMS OVER ERN MN/WRN WI
WITH SMALL HAIL AND HEAVY RAIN BEING REPORTED.

THE CDFNT WL START TO ACCELERATE EASTWARD THIS EVENING AS THE AREA
OF LOW PRES LIFTS FARTHER NORTH TOWARD LK SUPERIOR AND A NEGATIVELY
TILTED UPR TROF SWINGS NE THRU THE UPR MS VALLEY AND EVENTUALLY
INTO SW ONTARIO. STRONG SOUTHERLY WINDS AT THE SFC AHEAD OF THE
CDFNT...IN CONCERT WITH STRONG WESTERLY WINDS IN THE MID-LEVELS OF
THE ATMOSPHERE...WL CREATE STRONG SHEAR IN EXCESS OF 75 KTS THIS
EVENING OVER NE WI. THIS KIND OF SHEAR WOULD ENHANCE UPDRAFTS AND
ALLOW FOR STRONG TO SEVERE TSTMS IN THE FORM OF BOW ECHOES TO
DEVELOP. WOULD LIKE TO SEE DEEPER MOISTURE IN PLACE AHEAD OF THE
FRONTAL BOUNDARY...BUT EVEN MARGINAL MOISTURE (AND INSTABILITY)
APPEAR TO BE OVERCOME BY THE STRONG SHEAR VALUES. EXPECT DAMAGING
WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER THREAT ACROSS THE FCST
AREA WITH SOME SMALL HAIL (DIME TO NICKEL-SIZE) ACCOMPANYING THE
STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT ON THE
NRN FLANK OF ANY SIGNIFICANT BOW ECHO. LATEST TIMING WOULD FAVOR
CNTRL WI DURING THE EARLY TO MID EVENING AND ERN WI FROM MID TO
LATE EVENING. ONCE THE FNT MOVES BY...WINDS WL SHIFT WEST AND
GRADUALLY SUBSIDE INTO THE 10 TO 15 MPH. STRONG SUBSIDENCE BEHIND
THE FNT/STORMS SHOULD ALLOW FOR SOME PARTIAL CLEARING SKIES LATER
TNGT...ALTHO SOME STRATUS IS PSBL ACROSS CNTRL WI TOWARD DAYBREAK.

A WEAK BUBBLE OF HI PRES TO THEN MOVE INTO THE WRN GREAT LKS
REGION ON FRI. WHILE THE DAY MAY START OFF WITH SOME SUNSHINE...
MODELS DO INCREASE MID-LVL MOISTURE IN THE AFTERNOON DUE TO
THETA-E CONVERGENCE OCCURRING OVER THE PLAINS/UPR MIDWEST.
THEREFORE...MORE CLOUDS DURING THE AFTERNOON...BUT NO PCPN. MAX
TEMPS TO BE ABOUT 10 DEGS COOLER THAN THU WITH READINGS RANGING
FROM THE LOWER TO MID 70S N-CNTRL WI...TO THE UPR 70S OVER CNTRL
WI.

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.

THROUGH THIS PERIOD UPPER PATTERN TO SHOW A GENERAL
DE-AMPLIFICATION...TURNING MORE ZONAL AS BROAD TROF SETS UP OVER
EASTERN CANADA/U.S. MAIN ISSUES ARE IN THE MEMORIAL DAY WEEKEND
PERIOD WITH TEMPS TURNING COOLER FOR NEXT WEEK. LATER GRIDS
LITTERED WITH LOW POPS AS WEAK SHORT WAVES MOVE THROUGH TROF. HAVE
REMOVED POPS FROM DAY PERIOD WED...WITH HIGH PRESSURE AT THE
SURFACE.

WARM FRONT A BIT SLOWER IN MOVEMENT...BUT OVERALL EXPECT TO LIFT
NORTH THROUGH REGION SAT NIGHT INTO SUN MORNING. WILL LOOK FOR
INCREASING CLOUDS FRI NIGHT WITH PCPN BREAKING OUT SAT AFTN/SAT NIGHT
OVER CWA AS WAA GETS STARTED. SUNDAY DAY PERIOD LOOKS TO BE WARM/DRY
DAY WITH TEMPERATURES OVER CENTRAL AND EAST CENTRAL WI APPROACHING
90...LITTLE COOLER NORTH AS CLOUDS LINGER. AREA APPEARS CAPPED
WITH 850 TEMPS APPROACHING 22C. SOME DIFFERENCE ON COLD FRONT
MOVING THROUGH SUN NIGHT INTO MON WITH BEST CHANCE FOR STRONG TO
SEVERE STORMS OVER FAR EASTERN CWA MON AFTERNOON IF SLOWER
SOLUTION IS RIGHT.

MAIN CHANGES IN GRIDS ON ADJUSTING TEMPS AND PUTTING SOME TIMING
INTO POP GRIDS THIS WEEKEND.
&&

.AVIATION...MAIN CONCERN IS SQUALL LINE THAT WL RACE ACRS THE AREA
THIS EVENING. WINDS WL REMAIN STG THIS EVENING...THEN START TO
DIMINISH.

SKOWRONSKI
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR WIZ022-038>040-048>050-
073-074.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ005-010>013-
018>021-030-031-035>037-045.

&&
Hazardous weather outlook, May 24, 5:26 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT THU MAY 24 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
526 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME SEVERE...WILL SWEEP EAST ACROSS THE
AREA DURING THE EVENING. THE PRIMARY HAZARD POSED BY THE STORMS
WILL BE DAMAGING WIND GUSTS...BUT HAIL IS ALSO POSSIBLE. IT IS
ALSO STILL POSSIBLE THAT A SHORT-LIVED TORNADOES COULD DEVELOP WITH
THE STRONGEST STORMS...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN DURING THE EARLY EVENING.

IN ADDITION TO THE WINDS GENERATED BY THUNDERSTORMS...STRONG SOUTH
WINDS ARE EXPECTED ACROSS THE AREA THIS EVENING. SUSTAINED WINDS
OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. A BRIEF
PERIOD OF GUSTS TO 50 MPH MAY OCCUR IMMEDIATELY AFTER THE PASSAGE
OF A COLD FRONT DURING THE MIDDLE TO LATE EVENING...ESPECIALLY IN
EAST-CENTRAL WISCONSIN. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING
HIGH PROFILE VEHICLES DIFFICULT...AND MAY BLOW ABOUT UNSECURED
OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. STRONG TO SEVERE STORMS ARE POSSIBLE
ON MONDAY AS A COLD FRONT MOVES THROUGH THE STATE. STAY TUNED TO
LATER FORECASTS FOR FURTHER UPDATES TO THIS WEEKENDS FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO
THE EVENING.

LMZ521-522-541>543-252230-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
526 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTH WINDS AND INCREASING WAVES ARE EXPECTED THIS EVENING...
RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ALSO A
CHANCE OF STRONG THUNDERSTORMS LATE THIS EVENING.

WINDS WILL SHIFT TO THE SOUTHWEST AROUND MIDNIGHT...WITH A BRIEF
PERIOD OF GALE FORCE GUSTS LIKELY AT THAT TIME. ALTHOUGH WINDS
WILL START TO SLOWLY DIMINISH BY LATE THURSDAY NIGHT OR EARLY
FRIDAY MORNING...CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE
FOR MUCH OF FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY BE STRONG
MONDAY AFTERNOON.

SKOWRONSKI

In the hours before

Special weather statement, May 24, 4:45 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT THU MAY 24 2012

WIZ005-010-018-030-242315-
LINCOLN-MARATHON-ONEIDA-VILAS-
445 PM CDT THU MAY 24 2012

...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND COUNTY TO
CLARK COUNTY TO MONROE COUNTY...MOVING NORTHEAST AT 55 MPH. AT THIS
CURRENT MOVEMENT...THE STRONG THUNDERSTORMS WOULD REACH CENTRAL
WISCONSIN BETWEEN 6 PM AND 7 PM THIS EVENING.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SPENCER...            UNITY...              STRATFORD...
  ROZELLVILLE...        COLBY...              ABBOTSFORD...
  WINCHESTER...         RIB FALLS...          EDGAR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KALLAS
Special weather statement, May 24, 6:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT THU MAY 24 2012

WIZ010-011-018>020-030-031-035>037-045-048-250030-
FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE-SHAWANO-
WAUPACA-WAUSHARA-WINNEBAGO-WOOD-
609 PM CDT THU MAY 24 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST
OF WAUSAU TO 37 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.  A FEW STORMS MAY BECOME SEVERE.

* THUNDERSTORMS WILL BE NEAR...
  BABCOCK BY 610 PM CDT...
  TRIPOLI BY 615 PM CDT...
  PLAINFIELD BY 635 PM CDT...
  RIB MOUNTAIN AND MOSINEE BY 640 PM CDT...
  WHITING BY 645 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.  A TORNADO WATCH IS IN EFFECT.

TH
Local storm report, May 24, 6:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     NON-TSTM WND GST 1 NE READFIELD          44.27N 88.74W
05/24/2012  M52.00 MPH       WAUPACA            WI   PUBLIC

            TIME APPROX. REPORT RELAYED BY WFRV-TV.

&&
Local storm report, May 24, 6:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     1 NE SPENCER            44.77N 90.27W
05/24/2012  E60 MPH          MARATHON           WI   TRAINED SPOTTER

            HEAVY RAINFALL AND SMALL HAIL ALSO REPORTED.

&&

ASHLEYW
Local storm report, May 24, 6:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     LAC DU FLAMBEAU         45.96N 89.88W
05/24/2012                   VILAS              WI   PUBLIC

            SEVERAL TREES DOWN.

&&
Local storm report, May 24, 6:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     2 WNW HALDER            44.80N 89.89W
05/24/2012                   MARATHON           WI   PUBLIC

            TREES AND BRANCHES BLOWN DOWN NEAR STRATFORD

0645 PM     TSTM WND DMG     STRATFORD               44.79N 90.08W
05/24/2012                   MARATHON           WI   AMATEUR RADIO

            12 INCH DIAMETER TREES DOWN

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:06 AM CDTWind AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more19 hr
May 24, 5:50 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas55 min
May 24, 6:36 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Wood24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.